MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LAG/COMP SCREW KIT 100/95; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. LAG/COMP SCREW KIT 100/95; NAIL, FIXATION, BONE
Catalog Number 71677100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Implant Pain (4561); Loss of fracture reduction (4901)
Date of Event 04/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent an internal fixation hip surgery during which s+n nails, screws, and rod were implanted.On (b)(6) 2025, the patient presented to the emergency room with pain in the left leg due to a fall.X-rays confirmed that the nails, screws, and rod were fractured.The patient subsequently underwent revision surgery to resolve the issue.The patient current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
LAG/COMP SCREW KIT 100/95
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key25460226
Report Number1020279-2026-00791
Device Sequence Number15641759
Product Code JDS
UDI-Device Identifier03596010563323
UDI-Public3596010563323
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K210980
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71677100
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2026
Supplement Date Received by Manufacturer06/17/2026
Initial Report FDA Received Date06/10/2026
Supplement Report FDA Received Date07/13/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71645042, UNKNOWN.; 71645052, UNKNOWN.; 71676583, 24FM03919.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown